MAUDE Adverse Event Report: CARDINAL HEALTH JP 3-SPRING RES W/7FR PVC DRAIN/TR; CATHETER, IRRIGATION

CARDINAL HEALTH JP 3-SPRING RES W/7FR PVC DRAIN/TR; CATHETER, IRRIGATION
Model Number SU130-401D
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Mw5154605: customer reported a patient had a right anterior total hip arthroplasty on (b)(6) 2024, in which a jackson-pratt 3-spring reservoir kit with pvc round drain, 7fr distributed by cardinal health was placed.On 3/28/24 we were notified by cardinal health of a product recall due to product not being sterilized prior to distribution.This patient obtained a post operative infection diagnosed and was started on oral antibiotics.Patient received multiple debridement¿s in office and eventually required negative pressure wound therapy.This patient is believed to have received a non-sterile drain resulting in surgical complications.A wound culture obtained from a surgical wound should have no growth.
 
Additional Manufacturer Narrative
Cardinal health has issued a lot number specific voluntary removal of jackson-pratt¿ 3-spring reservoir kits due to specific products being shipped to users before undergoing sterilization.The fda res number associated with this action is 94309.Corrective and preventative actions have been initiated to address this event under capa number qe-000369.

Brand Name
JP 3-SPRING RES W/7FR PVC DRAIN/TR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
CARDINAL HEALTH
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
3651 birchwood drive
waukegan IL 60085
Manufacturer Contact
patricia tucker
3651 birchwood drive
waukegan, IL 60085
8478874151
MDR Report Key19525206
Report Number1423537-2024-00034
Device Sequence Number12652345
Product Code GBX
UDI-Device Identifier10192253016413
UDI-Public10192253016413
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSU130-401D
Device Catalogue NumberSU130-401D
Device Lot Number231251D1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight91 KG